Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 80, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 21, 2001, 1:15 PM CDT for Natchitoches Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2001, 1:15 PM CDT (18:15 UTC)
- Expired
- May 21, 2001, 2:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Natchitoches Parish, LA
The radar
The Ft Polk radar (KPOE), 64 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 211815 SVRSHV LAC069-211900- /NEW.KSHV.SV.W.0100.211811-211900/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 115 PM CDT MON MAY 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NATCHITOCHES PARISH IN NORTHWEST LOUISIANA * UNTIL 200 PM CDT * AT 111 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NATCHITOCHES...OR ABOUT 4 MILES NORTH OF NATCHITOCHES...MOVING SOUTHEAST AT 10 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NATCHITOCHES PARISH IN NORTHWEST LOUISIANA UNTIL 200 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 10:00 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, May 21, 10:00 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT MON MAY 21 2001 COLD FRONT MOVING INTO NORTHERN COUNTIES OF FORECAST AREA AT MID MORNING WITH LINE OF THUNDERSTORMS SHOWING A WEAKENING TREND THE PAST TWO HOURS. MORNING SOUNDING AT SHV SHOWING THE POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON WITH CAPE AT 1500 J/KG AND LIFTED INDEX OF -7. A SHORTWAVE MOVING ACROSS EAST TEXAS AND INTO CENTRAL LOUISIANA LATE THIS MORNING AND AFTERNOON WILL LIKELY CAUSE RAPID DEVELOPMENT BY AFTERNOON...SOUTHEAST OF THE COLD FRONT WHICH WOULD BE MAINLY NORTH LOUISIANA AND POSSIBLY EXTREME EAST TEXAS FROM NEAR LUFKIN EAST. LATEST RUC SHOWS THE FRONT TO A MONROE...TO MANY LOUISIANA...TO LIVINGSTON TEXAS LINE BY 21Z THIS AFTERNOON. LIFT BEHIND THE FRONT SHOULD PRODUCE SOME RAIN FOR A FEW HOURS BEHIND THE FRONT. WINDS HAVE PICKED UP BEHIND THE FRONT OVER OKLAHOMA WHICH IS ALREADY IN NORTHWEST ZONES. WILL LOWER RAIN CHANCES NORTHWEST AND KEEP HIGH CHANCES SOUTHEAST WITH RISK OF SEVERE SOUTHEAST OF FRONT. HEAVY RAINFALL ALSO A THREAT BUT FRONT IS MOVING FAST ENOUGH RIGHT NOW THAT SHOULD NOT NEEED A FLASH FLOOD WATCH. WILL KEEP...RAIN HEAVY AT TIMES...IN SOUTHEAST ZONES. COOL TONIGHT WITH GREAT WEATHER THE REST OF THE WEEK. 09 .SHV...NONE.
In the hours before
Special weather statement, May 21, 10:30 AM CDT, 2 hours 45 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-211635- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT MON MAY 21 2001 A COLD FRONT WAS MOVING ACROSS NORTHEAST TEXAS AND EXTREME WESTERN ARKANSAS THIS MORNING AND SHOULD MOVE ACROSS THE REMAINDER OF EAST TEXAS...SOUTHWEST ARKANSAS AND NORTH LOUISIANA BY EARLY EVENING. SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT WILL CONTINUE TO FORM AND SHOULD INTENSIFY BY EARLY AFTERNOON OVER EAST TEXAS AND NORTH LOUISIANA AS HEATING OCCURS AHEAD OF THE LINE IN THE VERY UNSTABLE ...MOIST AIRMASS. SEVERE THUNDERSTORMS ARE QUITE POSSIBLE ESPECIALLY ACROSS THE EAST TEXAS LAKES AREA...AND ACROSS NORTH LOUISIANA ALONG AND SOUTH OF INTERSTATE 20...MAINLY THIS AFTERNOON. SOME ACTIVITY MAY LINGER INTO THE EARLY EVENING HOURS ACROSS NORTH CENTRAL LOUISIANA. HAIL AND HIGH WINDS ARE THE MAIN SEVERE WEATHER THREATS...HOWEVER...A TORNADO CAN NOT BE RULED OUT ESPECIALLY WITH ANY ISOLATED THUNDERSTORMS THAT DEVELOP WELL AHEAD OF THE FRONT IN THE MOST UNSTABLE AIR. THE ACTIVATION OF SKYWARN NETWORKS...STORM SPOTTERS...AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE REQUIRED THIS MONDAY AFTERNOON.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 1:35 PM CDT | Severe Thunderstorm Warning | SHV | Winn | 40 min |
| May 21, 3:33 PM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 27 min |
| May 21, 3:57 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 63 min |
| May 21, 6:17 PM CDT | Severe Thunderstorm Warning | SHV | Grant | 58 min |
| May 21, 6:55 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.